Jump to content
helplinedonate

Recommended Posts

Hi! I'm a 40 yr old woman that has had advance Parkinson's for 8 yrs. A f w months ago I started passing out at various times of the day. My parents, doctors, & I don't know the cause of me passing out yet. I never feel dizzy or feel anything else before I pass out. Has anyone else had issues with passing out?

Edited by YOPDgal

Share this post


Link to post
Share on other sites

Just curious, are you on a dopamine agonist?

I know a lot of people who have been on the agonist suffer from what is called sudden sleep attacks. Kind of mimics passing out but you fall asleep with out even realizing or feeling it come on. It can happen with sinement (AKA Carbidopa/Levoodopa) but in general sinement is better tolerated and it happens less often with this medication.

Might be a good question to post in the ask the doctor section. Let him know what meds and the schedule you take them on. He may be able to steer you in a better direction.

Good Luck

Hope you find the answers you seek.

Blessings

Adam

Edited by adams234

Share this post


Link to post
Share on other sites

Adams234,

 

Thank u for ur reply. I take (1) 25/100 Sinemet at 7am,  9:30am, & 12 pm. I take (3/4) 25/100 sinemet at 2:30 pm & 5 pm. I take a sinemet Er at 8 pm (my bedtime).. I will look into the sudden sleep attacks u mentioned to me.

From,

YOPDgal

Share this post


Link to post
Share on other sites

Here is my input.  When I was first on requip, an agonist, I thought it was great.  

 But, 3 things,

I would be with a small group or maybe even one other person, and I would be teetering on the sleep attack, eyes open and begin a line of conversation. The sound of my voice would awaken me and I would  realize that I had fallen into that requip snooze again.  Embarassed but trying to be normal, I would attempt to gather up the threads of conversation that I had heard and try to weave what I had  just blurted out into the conversation while looking into the questioning eyes of the people I was with. 

 

two,   I don't know how many times my wife gave me a cup of tea, that I would hold in my hands and perhaps be watching TV and without warning fall into the Requip sleep only to awaken to the flush of heat as my cup of tea tipped over onto my lap.

 

3rd I realized that I would have to go off  Requip to something else while driving one day on a pretty quiet stretch of country highway.   I suddenly was aware that I was in the wrong lane approaching another truck,  who was questioning my driving ability by pulling off the road.  It was not very close, the distance between us was still great, but  I became very alert for the rest of the drive. That scared me really bad.

Take care everyone

jb

Share this post


Link to post
Share on other sites

JB  what dosage of requip were you on when you got the sleep attacks? I just started .5mg three times/day and don't notice any side effects but also don't notice any symptom relief.

Share this post


Link to post
Share on other sites

Hello Hiker,

I found an old empty pill bottle that had been a requip rx container.  I was about 170 pounds at the time and requip was my maim pill. The prescription allowed me 4- 2mg tabs of requip 3 times a day for a max dosage of 24 mg per day. Which is the maxuimum daily total allowed.

And again, medicine that works for someone may not work for yourself.

john  

Share this post


Link to post
Share on other sites

Thanks! So I am guessing that at 1.5 mg/day my dosage is still pretty low. I'm going to ask my MDS if i should increase it. She gave me the choice of agonist or a C-L, and left it up to me to choose.

Share this post


Link to post
Share on other sites

According to what I was taking, you have lots of room for more requip..  I didn't take much else along with it,  Check that as well with your doctor.

Share this post


Link to post
Share on other sites

HI,

Adams234 and jb49, how was it determined that the agonist was the cause of sudden sleep attacks? Was it necessary to wear a heart or brain monitor? Trial and error? What changes were made to eliminate the attacks? Thank you for sharing this information.

Share this post


Link to post
Share on other sites

So now I am up to 3mg/day with no side effects and definitely helping with symptoms!

Edited by hiker

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×